On the Stochastic Steady-State Behavior of Optimal Asset Accumulation in the Presence of Random Wage Fluctuations and Incomplete Markets
We establish rigorously the existence and properties of the stationary probability distribution which characterizes the accumulation of non-contingent financial claims by a risk averse individual who confronts random wage fluctuations and incomplete insurance markets. We show that there exists a unique, almost-everywhere continuous stationary cumulative distribution function which characterizes the accumulation of non-contingent financial claims in a stochastic steady-state. This distribution is shown to possess a single mass point coinciding with the non-negative, finite borrowing limit faced by the individual. We establish that the stationary distribution which characterizes the asset accumulation of low time preference individuals is at least as large, in the sense of first-degree stochastic dominance, as that of individuals with higher rates of time preference. We prove that, so long as individuals are allowed to borrow in amounts which can be repayed with probability one, additive differences in the probability distribution governing random wage earnings imply inversely proportional additive differences in the stationary probability distributions which govern the accumulation of non-contingent financial claims.
|Date of creation:||Apr 1984|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: (203) 432-3702
Fax: (203) 432-6167
Web page: http://cowles.econ.yale.edu/
More information through EDIRC
|Order Information:|| Postal: Cowles Foundation, Yale University, Box 208281, New Haven, CT 06520-8281 USA|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Lucas, Robert E, Jr, 1978. "Asset Prices in an Exchange Economy," Econometrica, Econometric Society, vol. 46(6), pages 1429-45, November.
- Brock, William A. & Mirman, Leonard J., 1972. "Optimal economic growth and uncertainty: The discounted case," Journal of Economic Theory, Elsevier, vol. 4(3), pages 479-513, June.
- Danthine, Jean-Pierre & Donaldson, John B, 1981. "Stochastic Properties of Fast vs. Slow Growing Economies," Econometrica, Econometric Society, vol. 49(4), pages 1007-33, June.
- Mendelssohn, Roy & Sobel, Matthew J., 1980. "Capital accumulation and the optimization of renewable resource models," Journal of Economic Theory, Elsevier, vol. 23(2), pages 243-260, October.
- Hadar, Josef & Russell, William R., 1971. "Stochastic dominance and diversification," Journal of Economic Theory, Elsevier, vol. 3(3), pages 288-305, September.
- Schechtman, Jack & Escudero, Vera L. S., 1977. "Some results on "an income fluctuation problem"," Journal of Economic Theory, Elsevier, vol. 16(2), pages 151-166, December.
- Sibley, David S., 1975. "Permanent and transitory income effects in a model of optimal consumption with wage income uncertainty," Journal of Economic Theory, Elsevier, vol. 11(1), pages 68-82, August.
- Lucas, Robert E, Jr, 1980. "Equilibrium in a Pure Currency Economy," Economic Inquiry, Western Economic Association International, vol. 18(2), pages 203-20, April.
When requesting a correction, please mention this item's handle: RePEc:cwl:cwldpp:701. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Glena Ames)
If references are entirely missing, you can add them using this form.